Alert archive / Maine / Tornado Warnings in 2017

Tornado Warning 6, NWS Gray, ME

July 1, 2017Oxford County, Maine; Carroll County, New Hampshire

NWS Gray, ME issued this tornado warning at Jul 1, 2017, 5:01 PM EDT for Oxford County, Maine; Carroll County, New Hampshire. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2017, 5:01 PM EDT (21:01 UTC)
Expired
Jul 1, 2017, 5:22 PM EDT
In force
21 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Oxford County, ME, Carroll County, NH

The radar

The Portland,ME radar (KGYX), 74 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:30 PM EDTTSTM WND DMGChatham, NHTREES ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

539 
WFUS51 KGYX 012101
TORGYX
MEC017-NHC003-012145-
/O.NEW.KGYX.TO.W.0006.170701T2101Z-170701T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Gray ME
501 PM EDT SAT JUL 1 2017

The National Weather Service in Gray Maine has issued a

* Tornado Warning for...
  West central Oxford County in western Maine...
  Northeastern Carroll County in northern New Hampshire...

* Until 545 PM EDT
    
* At 501 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 10 miles southeast of Pinkham Notch, or 11 miles
  northwest of Fryeburg, moving northeast at 25 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This tornadic thunderstorm will remain over mainly rural areas of
  west central Oxford and northeastern Carroll Counties, including
  the following locations: Stowe, Stoneham, Mason, Batchelders Grant,
  Chatham, Gilead, Albany, Jackson, Lovell and Bartlett.

This also includes...
  Speckled Mountain, Evans Notch, Kearsarge North , Caribou Mountain,
and North Baldface.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4424 7113 4424 7104 4428 7105 4429 7101
      4435 7101 4443 7093 4423 7071 4408 7108
      4418 7119
TIME...MOT...LOC 2101Z 228DEG 21KT 4416 7109 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
ekster
1 follow-up statement
569 
WWUS51 KGYX 012122
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
522 PM EDT SAT JUL 1 2017

MEC017-NHC003-012132-
/O.CAN.KGYX.TO.W.0006.000000T0000Z-170701T2145Z/
Oxford ME-Carroll NH-
522 PM EDT SAT JUL 1 2017

...THE TORNADO WARNING FOR WEST CENTRAL OXFORD AND NORTHEASTERN
CARROLL COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 900 PM EDT for
western Maine...and northern New Hampshire.

LAT...LON 4424 7113 4424 7104 4428 7105 4429 7101
      4435 7101 4443 7093 4423 7071 4408 7108
      4418 7119
TIME...MOT...LOC 2121Z 228DEG 21KT 4424 7096 

$$
mle

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 1, 5:00 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 1, 5:00 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
500 PM EDT Sat Jul 1 2017

.SYNOPSIS...
Some strong to severe thunderstorms will continue to be
possible this evening...along with heavy rainfall and localized
flooding. Warm...but drier conditions are expected on Sunday and
Monday before cooler air courtesy of Canadian high pressure
arrives for Tuesday and Wednesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Storms have organized this afternoon with impinging short wave
and jet streak bringing additional forcing for ascent. We have
had several reports of wall clouds/funnels and one confirmed
tornado and/or waterspout causing possibly significant damage
on the west coast of Sebago Lake. Storms continue to be in an
environment conducive to rotation with multiple
fronts/differential heating boundaries and outflows as well as
storm mergers boosting localized low level vorticity profiles.
Damaging winds also likely at times with healthy wind profiles
aloft and warm rain/precipitation loading helping with downward
momentum transfer.

Flash flood watch remains up for much of NH. The Severe
Thunderstorm Watch was recently expanded to include more of
southern NH and portions of western Maine.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
As we move into the evening hours the storms will merge and
become more of a flash flood and less of a wind threat. Some
portions of the coast and the mid coast of Maine will see only
showers and only quite late.

Expect showers to linger through midnight before clearing. Fog
is again possible before the drier air mass can finally begin to
take hold on Sunday. Sunday will see high temperatures climb to
the upper 80s south to upper 70s north as the westerly flow
pushes drier air and clearing skies into the region and prevents
a sea breeze from taking hold. Expect a nice weather day which
will encourage visitors to take to beaches and bays. Increased
rip current risk as well as an increased risk of hypothermia is
expected on Sunday for some beaches with water temperatures
still in the 50s and air temperatures reaching the mid to upper
80s in these areas.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Few changes to the long term portion of the forecast period
with severe weather in the near term.

Previous discussion...
High Impact Weather Potential: Some threat for a thunderstorm
far southern NH on Monday...otherwise next chance for thunder
will arrive late Thursday through Friday.

Pattern: A glance at early morning water vapor imagery reveals a
ridge(+PNA)/trough pattern across western and central North
America...with weak ridging along the US East Coast.  Our recent
active weather has been related to energy ejecting from the trough
to our west...but this will change as we move into early next week
with this trough moving towards our longitude and introducing a
significantly drier airmass into the region.  Over the course of
next week...deterministic and ensemble guidance is in good agreement
that the longwave pattern will amplify...with a developing
longwave trough over the Gulf of Alaska...with subsequent
downstream ridge /and eventual trough/ development. The
developing ridge looks to set up a bit further east than where
it is currently...and be stronger...with the result being a
potentially stronger push of Canadian air by the end of this
forecast period and into next weekend. Ahead of this developing
trough...a brief period of building heights is likely around the
Thursday timeframe.

Pattern Implications: Trough location for Monday-Wednesday
suggests a drier period with seasonable temperatures.
Precipitation chances in this period will be more related to the
cool air aloft and thus will have more of a relationship to
terrain. Beyond this...moisture and precipitation chances will
increase as digging trough approaches from the west. Details
certainly differ between the various guidance solutions at this
range...but there is an increasing signal for precipitation in
the Thursday PM - Friday timeframe. The trend then turns
cooler/drier for next weekend.

The Details....

Monday: Secondary cold front and associated mid level shortwave move
through the region to start the week.  Based on the exact timing of
the front...there is some potential for a shower/storm to squeak
into southern NH before the front shifts south...however the better
chance for a few showers will be in the mountains given some upslope
enhancement and cooling temperatures aloft.  T8s will be falling
through the afternoon...but values in the AM near +14C south suggest
mid /upper?/ 80s will be attainable for southern NH and
southwestern ME with mid 70s to around 80 further north and
west. Clearing skies expected with drier air in place Monday
night allowing temps to fall into the 50s to lower 60s north to
south...right where they should be for this time of year.

Independence Day-Wednesday: High pressure crests over the region
during this period under northwest flow aloft.  PWATs -1 to -2 sigma
will accompany this high with two very nice days in store.  T8s +7-
10C on Tuesday rising a degree or so into Wednesday suggest highs
within a few degrees either side of climatology both days...just a
tad warmer Wednesday with afternoon sea-breezes along the coast.

Thursday-Friday:  High pressure pulls east and the pattern looks to
turn more active as we reach the end of the week.  Substantial
differences in the details arise at this point with the 00Z GFS/GGEM
developing a surface low ahead of digging Great Lakes shortwave as
it phases with cutoff low drifting through the Midwest.  This
surface low moves overhead or to our west with a period of
showers/thunderstorms likely. The 12Z ECMWF /with decent
support from the EC-EPS/ was much more progressive...with
increasing shower chances...but with any phasing occurring to
our east. The new 00Z ECMWF has trended closer to the GFS/GGEM
consensus. PoPs in the high chance category remain prudent
given decent but somewhat conflicting signals. Airmass aloft
will be warmer...and given the fact that rain will not likely
impact BOTH days significantly...could certainly see a warm
day...but confidence isn/t yet high on which. Can/t rule out
some severe potential at this range with impressive dynamics
upstream of the region suggesting good shear parameters.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Short Term... The moist airmass will continue to impact the area
through the next 24 hours. LIFR fog will develop in the hours
before daylight before burning off in the early morning.
Expecting continuing MVFR with areas of IFR in TSRA and heavier
rainfall. As the front clears the area overnight more IFR fog is
likely in the river valley before VFR is finally able to return
for Sunday.

Long Term...
The Monday morning through Thursday period looks predominately
VFR. Some morning fog is possible at HIE/LEB with HIE possibly
seeing an afternoon shower on Monday.

&&

.MARINE...
Short Term... Seas have increased to 4-6 ft over the water and
expect some gusts to 25 kts later tonight as the front crosses
the waters. This will likely be dropped for the bays in the
morning but seas may stay above 5 ft for the outer waters a few
more hours.

There is a moderate risk of rip currents for coastal Cumberland
County on Sunday. In addition paddle risk will exist due to warm
air temperatures in the 80s and water temperatures in the upper
50s/lower 60s for coastal Cumberland as well as Waldo and Knox
Counties.

Long Term... Winds/waves look to remain below small craft
levels through Wednesday. Risk for more widespread small crafts
to end the week if stronger low pressure advertised by the
GFS/GGEM materializes.

&&

.HYDROLOGY...
A flash flood watch remains in effect for the northern portion
of the forecast area. PWAT values are forecast to remain above
the 90th percentile for this date providing plenty of moisture.
The approaching front and jet streak will result in storms
continuing to move parallel to the front. These training storms
will have the potential to drop well over 2-3" of rain. After
the past few days the ground remains quite saturated with Flash
Flood Guidance values generally around 1.5" in 1 hour in the far
north and up to 2.5" in an hour in the south, these values
could easily be exceeded if storms line up and so the Flash
Flood watch will continue. The trend is for the axis of heaviest
rain to align with the more mountainous areas which are also
the flashiest.

From a river point of view any rainfall is less of a concern as
it is unlikely to be widespread enough to cause a significant
rise in mainstem rivers. A few of the quicker responding rivers
such as the Pemi at Woodstock and the Swift at Roxbury will
continue to be watched.

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch until 2 AM EDT Sunday for MEZ007>009-012>014-
     020>022-028.
     Beach Hazards Statement from Sunday morning through Sunday
     evening for MEZ024-027-028.
NH...Flash Flood Watch until 2 AM EDT Sunday for NHZ001>006.
MARINE...Small Craft Advisory until 8 AM EDT Sunday for ANZ150>154.

&&

NEAR TERM...Hanes
SHORT TERM...Hanes
LONG TERM...Arnott
AVIATION...Hanes
MARINE...Hanes
Hazardous weather outlook, Jul 1, 4:18 PM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
418 PM EDT Sat Jul 1 2017

MEZ018-019-NHZ010-013-022030-
Interior York-Interior Cumberland-Strafford-Interior Rockingham-
418 PM EDT Sat Jul 1 2017

This Hazardous Weather Outlook is for Maine, southwest Maine,
central New Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

Showers and thunderstorms will increase in coverage this afternoon.
Some severe thunderstorms will be possible...with isolated
tornadoes and damaging winds being the primary threats. Very heavy
rainfall is also possible and may cause localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NHZ007>009-011-012-015-022030-
Sullivan-Merrimack-Belknap-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-
418 PM EDT Sat Jul 1 2017

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ023-025-026-NHZ014-022030-
Coastal York-Sagadahoc-Lincoln-Coastal Rockingham-
418 PM EDT Sat Jul 1 2017

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Tonight.

Showers and thunderstorms will increase in coverage this afternoon.
Some severe thunderstorms will be possible...with isolated tornadoes
and damaging winds being the primary threats. Very heavy rainfall is
also possible and may cause localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Water temperatures at area beaches remain in the mid 50s presenting
a risk for hypothermia for recreational users during the holiday
weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ024-027-022030-
Coastal Cumberland-Knox-
418 PM EDT Sat Jul 1 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for south central Maine and
southwest Maine.

.DAY ONE...Tonight.

Showers and thunderstorms will increase in coverage this afternoon.
Some severe thunderstorms will be possible...with isolated tornadoes
and damaging winds being the primary threats. Very heavy rainfall is
also possible and may cause localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There is a moderate risk of rip currents for coastal Cumberland
County.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ007>009-012>014-020>022-NHZ001-002-022030-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Androscoggin-Kennebec-
Interior Waldo-Northern Coos-Southern Coos-
418 PM EDT Sat Jul 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms will increase in coverage this afternoon.
Some severe thunderstorms will be possible...with damaging winds
being the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NHZ003>006-022030-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
418 PM EDT Sat Jul 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ028-022030-
Coastal Waldo-
418 PM EDT Sat Jul 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for south central Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms will increase in coverage this afternoon.
Some severe thunderstorms will be possible...with damaging winds
being the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ150>154-022030-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
418 PM EDT Sat Jul 1 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Strong to potentially severe thunderstorms are possible this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 1, 1:13 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Gray ME
113 PM EDT SAT JUL 1 2017

NHZ003>006-011815-
Northern Grafton-Southern Carroll-Southern Grafton-Northern Carroll-
113 PM EDT SAT JUL 1 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRAFTON AND WEST CENTRAL
CARROLL COUNTIES...

At 113 PM EDT, a strong thunderstorm was located 8 miles north of
Groton, or 11 miles northwest of Plymouth, moving northeast at 30
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lincoln, Plymouth, Franconia, Groton, Woodstock, Sandwich, Lyme,
Albany, Benton, Dorchester, Easton, Ellsworth, Wentworth, Livermore,
Rumney, Campton, Thornton, Waterville Valley and Orford.

This includes Interstate 93 between mile markers 83 and 111.

This also includes...
  Franconia Notch, Mount Moosilauke, Rumney Rocks, Cannon Mountain,
and Mount Whiteface.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4370 7188 4383 7205 4418 7169 4395 7131
TIME...MOT...LOC 1713Z 224DEG 24KT 4382 7190

mle
Local storm report, Jul 1, 3:06 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
306 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     FUNNEL CLOUD     8 NE PLYMOUTH           43.84N  71.58W
07/01/2017                   GRAFTON            NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1704061

SH
Local storm report, Jul 1, 3:10 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          1 S BIG BASIN           43.86N  70.57W
07/01/2017                   CUMBERLAND         ME   SOCIAL MEDIA

            TWITTER PHOTO SHOWS WATERSPOUT OVER SEBAGO LAKE. TAKEN
            FROM LONG BEACH LOOKING EAST.

&&

EVENT NUMBER GYX1704063

KIMBLE
Special weather statement, Jul 1, 3:46 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Gray ME
346 PM EDT SAT JUL 1 2017

MEZ012-NHZ004-006-012015-
Southern Oxford-Southern Carroll-Northern Carroll-
346 PM EDT SAT JUL 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OXFORD AND EAST
CENTRAL CARROLL COUNTIES...

At 346 PM EDT, a strong thunderstorm was located near Tamworth, or
near Conway, moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Conway, Fryeburg, Ossipee, Tamworth, Bartlett, Madison, Brownfield,
Freedom, Denmark, Albany, Eaton, Chatham and Stowe.

This also includes...
  Kearsarge North  and Peary Mountain.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4380 7117 4390 7130 4416 7104 4398 7080
TIME...MOT...LOC 1946Z 228DEG 32KT 4389 7117
Local storm report, Jul 1, 4:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
435 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     FLASH FLOOD      BETHLEHEM               44.28N  71.69W
07/01/2017                   GRAFTON            NH   AMATEUR RADIO

            WATER ON HIGHWAY 302 IN BETHLEHEM... ONE LANE CLOSED

&&

EVENT NUMBER GYX1704064

KIMBLE
Local storm report, Jul 1, 5:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
500 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          1 ESE WEST BRIDGTON     44.06N  70.81W
07/01/2017                   CUMBERLAND         ME   PUBLIC

            RAIN WRAPPED TORNADO ON GROUND REPERTED BY SOMEONE
            DRIVING ON 302 NEAR MOOSE POND NEAR SHAWNEE PEAK

&&

EVENT NUMBER GYX1704065

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:04 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford41 min
Jul 1, 2:22 PM EDTTornado WarningGYXCumberland23 min
Jul 1, 3:39 PM EDTSmall Craft AdvisoryGYX16 hr
Jul 1, 3:45 PM EDTBeach Hazards StatementGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York29 hr
Jul 1, 3:51 PM EDTSevere Thunderstorm WarningGYXOxford39 min
Jul 1, 4:08 PM EDTAreal Flood AdvisoryGYXOxford2 hr
Jul 1, 4:13 PM EDTTornado WarningGYXCumberland, Oxford47 min
Jul 1, 4:59 PM EDTTornado WarningGYXCumberland, Oxford28 min
Jul 1, 5:10 PM EDTFlash Flood WarningGYXOxford2 hr
Jul 1, 5:26 PM EDTSevere Thunderstorm WarningGYXOxford64 min
Jul 1, 5:48 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford42 min
Jul 1, 5:50 PM EDTSevere Thunderstorm WarningGYXOxford55 min
Jul 1, 6:12 PM EDTFlash Flood WarningGYXCumberland, Franklin, Oxford2 hr
Jul 1, 6:22 PM EDTTornado WarningGYXAndroscoggin, Cumberland, Oxford27 min
Jul 1, 6:32 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Franklin, Oxford43 min
Jul 1, 6:58 PM EDTFlash Flood WarningGYXAndroscoggin, Cumberland, Oxford, York3 hr
Jul 1, 7:04 PM EDTSpecial Weather StatementGYXFranklin56 min
Jul 1, 7:12 PM EDTSpecial Weather StatementGYXAndroscoggin33 min
Jul 1, 7:38 PM EDTFlash Flood WarningGYXFranklin, Kennebec, Somerset6 hr
Jul 1, 7:49 PM EDTSpecial Weather StatementGYXCumberland56 min
Jul 1, 10:32 AM EDTSpecial Weather StatementGYXMerrimack28 min
Jul 1, 11:01 AM EDTSpecial Weather StatementGYXSullivan29 min
Jul 1, 12:14 PM EDTSpecial Weather StatementGYXGrafton61 min
Jul 1, 1:13 PM EDTSpecial Weather StatementGYXGrafton62 min
Jul 1, 1:34 PM EDTSevere Thunderstorm WarningGYXCarroll, Grafton41 min
Jul 1, 1:46 PM EDTTornado WarningGYXCarroll, Grafton26 min
Jul 1, 3:18 PM EDTSevere Thunderstorm WarningGYXGrafton57 min
Jul 1, 3:23 PM EDTTornado WarningGYXGrafton14 min
Jul 1, 3:46 PM EDTSpecial Weather StatementGYXCarroll29 min
Jul 1, 4:02 PM EDTSevere Thunderstorm WarningGYXGrafton58 min
Jul 1, 4:19 PM EDTFlash Flood WarningGYXCoos, Grafton116 min
Jul 1, 4:40 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Coos, Grafton65 min
Jul 1, 5:04 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan56 min
Jul 1, 5:39 PM EDTFlash Flood WarningGYXBelknap, Grafton, Merrimack, Sullivan2 hr
Jul 1, 6:19 PM EDTAreal Flood WarningGYXCoos, Grafton116 min
Jul 1, 6:36 PM EDTRiver Flood WarningGYXGrafton17 hr
Jul 1, 7:16 PM EDTSevere Thunderstorm WarningGYXCheshire, Grafton, Hillsborough, Merrimack, Sullivan59 min
Jul 1, 7:58 PM EDTFlash Flood WarningGYXGrafton, Sullivan2 hr

Nearby

Tornado Warnings in Maine, 2017Tornado Warnings in New Hampshire, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.